MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP

BOSTON SCIENTIFIC CORPORATION COMET; TRANSDUCER, PRESSURE, CATHETER TIP
Model Number 8900
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that tip detachment occurred.The comet pressure guidewire was used for ffr detection on the left circumflex artery (lcx) and the left anterior descending (lad) artery.The ffr result of the lcx was 0.82, and the ffr result of the lad was 0.71.The lad was treated first.Percutaneous coronary intervention was performed with the comet pressure guidewire which was used as the working wire for the lad.During advancement of the wire, resistance was encountered.A balloon catheter and cutting balloons were used to expand the lesions.After ptca pretreatment, a 3.0 x 36mm stent was implanted, and the comet pressure guidewire was connected to the handle for a final post-lad ffr test.The comet pressure guidewire was withdrawn to the middle segment of the lad stent, and resistance was felt during withdrawal.The physician continued to pull back, and the angiography showed that the end of the come pressure guidewire fractured in the stent.The broken end of the comet pressure guidewire was removed by extending the catheter together with the balloon.The procedure time was 90 minutes.There were no patient complications, and the patient was stable.
 
Event or Problem Description
It was reported that tip detachment occurred.The comet pressure guidewire was used for ffr detection on the left circumflex artery (lcx) and the left anterior descending (lad) artery.The ffr result of the lcx was 0.82, and the ffr result of the lad was 0.71.The lad was treated first.Percutaneous coronary intervention was performed with the comet pressure guidewire which was used as the working wire for the lad.During advancement of the wire, resistance was encountered.A balloon catheter and cutting balloons were used to expand the lesions.After ptca pretreatment, a 3.0 x 36mm stent was implanted, and the comet pressure guidewire was connected to the handle for a final post-lad ffr test.The comet pressure guidewire was withdrawn to the middle segment of the lad stent, and resistance was felt during withdrawal.The physician continued to pull back, and the angiography showed that the end of the comet pressure guidewire fractured in the stent.The broken end of the comet pressure guidewire was removed by extending the catheter together with the balloon.The procedure time was 90 minutes.There were no patient complications, and the patient was stable.
 
Additional Manufacturer Narrative
Corrected field h6: impact code f23 is being used to capture the reportable issue of unexpected medical intervention.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was visually and microscopically examined for damage or any irregularities.Visual inspection revealed numerous kinks throughout the body of the wire and the tip was detached and not returned for analysis.The detached end of the tip was stretched and twisted.There was forced applied to the tip that caused it to be stretched to the point of detachment.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.The complaint of detachment of the device was confirmed.

Brand Name
COMET
Common Device Name
TRANSDUCER, PRESSURE, CATHETER TIP
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18359972
Report Number2124215-2023-72101
Device Sequence Number8014715
Product Code DXO
UDI-Device Identifier08714729904397
UDI-Public08714729904397
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151610
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2023
Device Model Number8900
Device Catalogue Number8900
Device Lot Number0028542956
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/08/2023
01/29/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date12/20/2023
02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight45 KG